Depression Community
Cymbalta and appetite increase/cravings??
About This Community:

A community of people suffering from Depression to guide and support your health journey. Ask a question, join a conversation, share experiences: symptoms, counseling, and other management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cymbalta and appetite increase/cravings??

Hello everyone. I started taking Cymbalta about 3 weeks ago for depression and panic attacks and over the past week have been having extreme cravings for food...like this uncontrollable desire to eat at times I normally wouldn't, or really wanting certain foods, or thinking about things I want to make/have for dinner, etc..I don't normally feel like this!  
I have had no appetite or desire for food at all for the last year, so I don't know if this is because the med is making me feel better and I'm just thinking things sound good again and am wanting to eat, if it's a side effect of the med, or what. I haven't went on any all-out binges just yet, but it has been kind of hard to steer away from the food when I am feeling like this. I haven't gained any weight, thank goodness, but I'm afraid that if I feel like this all of the time it might lead to it.

Related Discussions
3 Comments Post a Comment
Blank
547573_tn?1234659310
Namaste,
Clinical studies of Cymbalta have shown that up to 11 percent of people taking Cymbalta reported a loss of appetite, and up to 2 percent of people reported weight loss. On average, people lost about one to three pounds while taking Cymbalta.
I would assume that you had been depressed for a long period prior to starting Cymbalta and now that you're feeling "normal" again, your appetite has returned, whereas when you were depressed you didn't feel much like eating or doing anything else.
I wouldn't worry about it.  Maintain a proper food intake level, exercise and get enough sleep and you should be fine.
Blank
424549_tn?1308519102
Many antidepressants do increase appetite. Weight gain seems to be high on the list of side-effects but what I am thinking is that with a slight touch of added physical activity, it might even help on side-effects as well as core reason for being medicated. Depression does a whole lot of things to a body. I can't promise gold and green meadows but let nothing stand unattempted on the path of improvement!

Good luck
Florena
Blank
Avatar_m_tn
hello, even though this post was years ago, I wanted to reply anyway since I have personal experience with this medication. I was put on Cymbalta right about the time it was new on the market. I was given the medication for depression, but mainly for chronic pain linked to depression as a symptom of being in pain for near 2 decades. From the first day I took it, it seemed to make me feel better and increased my mood. First it helped with chronic pain due to heavy weightlifting injuries to my joints, second it gave me more energy and focus (drive to read and study), and lastly it gave me a better feeling of well being. Initially, it helped decrease my appetite which I credit to the nor-epinephrine re-uptake component, which in turn helped me work out more and enjoy more cardiovascular exercise. However, about six months into the drug, i began noticing a slight increase in appetite and weight around my middle and love handles. I began eating more as time went on and put on an extra 25 pounds. Although I felt better, I became less able to regulate my overeating and craving for sugar. I believe that this medication is very powerful and although it helped me get through, stick with, and complete my undergraduate degree (due to its ability to give me energy, more focus, and lift my mood), it also caused me more anxiety, more appetite, less tolerance for others, and brought out a more selfish side of me.?? Also, I was on it for almost five years until I realized it was failing on me And once I got off of it, I began losing weight! That being said, it is like all medications, it seemed to improve and heighten good qualities in me, while enhancing poorer ones. There is always a trade off with medications because they will change your perceptions and affect you thinking and personality to some extent. You just have way the good things it brings out, versus the negative ones (if any) and see which you value more, what your willing to have go well, and trade for which may go poorly. Does that make any sense. You can ask me anytime about this medication because I had been on it for more time than most people since it has come out. Actually 5 years exactly.  
Blank
Post a Comment
To
Recent Activity
1302038_tn?1431717453
Blank
TinaR10 commented on veronica0808's status
1 hr ago
2020005_tn?1417986816
Blank
KTowne surgery was put off til nex... Comment
3 hrs ago
1302038_tn?1431717453
Blank
TinaR10, and KTowne commented on KeeLolo's status
3 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
480448_tn?1426952138
Blank
nursegirl6572
PA
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
Crystal413
VA
Avatar_m_tn
Blank
DYSLEXIC
notts, United Kingdom
Avatar_f_tn
Blank
ggreg
NC
Depression Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Mood Disorders Answerers
480448_tn?1426952138
Blank
nursegirl6572
PA
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
Crystal413
VA
Avatar_m_tn
Blank
DYSLEXIC
notts, United Kingdom
Avatar_f_tn
Blank
ggreg
NC